Forum Style

Replies

  • Ask your doctor when you can start reducing your prednisone dosage. Moon face and some excess weight will disappear once you are off pred. Really that medication adds lots of excess water and can affect appetite. I started walking for exercise within weeks of my transplant. I never worried about things like eating out or being around people but that was me. Most the time, I eat healthy fresh food anyway. Worry isn't good for our health either, try to be patient, do deep breathing, and exercise as much as you are comfortable with. Good luck !

  • I am low doses of prednisone right now, but last year I was on really high doses. I know walking helps a lot, or if you can, running is great. Doing simple workouts around the house. Just try to get up and move around as much as you can. And my moon face started going shortly after going off the roids. ;) Good luck!!
  • I lost 40 lbs last year even taking prednisone, prograf, etc. by becoming a Vegan plus I don't eat any bread or sugary food.  No meat (not even fish) nor Dairy.

  • I lost 50 lbs within 8 mo. But you do not want to do it that way medications took away my appetite. And when I would I would eat it did not stay down
    I went from 178lb to 122lbs
  • I actually lost weight for the first three months after my kidney transplant in May 2015. Prednisone was added at 3 months due to low white blood cell counts. Although I'm down to 4 mg. of prednisone daily, I still have constant hunger, which is a struggle. My transplant nephs tell me that the amount of prednisone I'm on is comparable to what the body makes normally. However I feel that there is something in prednisone that creates the hunger challenges that doesn't happen with the body's natural prednisone. My children gifted me with an activity tracker and along with the "my fitness pal" app, is helping me to be more conscious of the exercise, eating, and water I drink daily. In turn that is helping me to hopefully turn the corner on weight gain even though I still have constant hunger. I don't have moon face but do have a more rounded abdomen from the prednisone. I'm so thankful for my kidney transplant that I will just do the best I can to manage side effects. Hopefully some day there will be improved medications for kidney transplant recipients with fewer side effects. With kidney transplant joy, Margo
  • Really hoping all this will pass soon . Did you ate outside at all in your first year post transplant ? Post tx I have been eating home cooked fresh food only as was told that to do . It is so difficult to choose where will I get food in most hygienic way outside..Miss restaurant food .
  • Cut out carbs and exercise (walking and such).  Works every time.  And, the moon face won't last all that long.  :)

    • OK.  I cut out the exercise like you suggested. How long before I loose the first 5 lbs?  :)

  • I am 8 months post kidney transplant. I gained some weight because after transplant everything tasted so good.

    With doc OK I started a low carb diet and so far have lost 18 lbs in 2 months.

    My blood sugar is under control without meds.
  • Hello there,

    As far as the moon face, depends on your dose.  Staying away from sugars helps!

     

     

     

This reply was deleted.

Facebook & instagram

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Latest Activity

Sabir Yousuf posted a discussion
22 minutes ago
Milla Basman posted a discussion
3 hours ago
Louise J Daugherty is now a member of TransplantFriends.com
4 hours ago
Sami Hill posted a discussion
4 hours ago
Cora replied to Nicole Martin's discussion Low Magnesium/Anxiety/Hair Loss
8 hours ago
Nicole Martin replied to Nicole Martin's discussion Low Magnesium/Anxiety/Hair Loss
11 hours ago
More…

Lung Transplant Foundation

Contact Us